I'm a 24 years old adult male living in Los Angeles. About a week ago on Sunday I started to feel really tired along with headaches and some mild diarrhea and it lasted roughly 2 days, then on Tuesday I developed various cold symptoms including cough, sneezing, congestion, running nose, and further head aches. This lasted until Friday and then I started having worse diarrhea (5-8 runs a day), Nausea, along with exhaustion but less of the other symptoms. Finally today I still feel really tired and I had a brief period (1 hour) of heavy coughing and I noticed that a few times I had coughed up some blood mixed with mucus (small amounts). Then I still have the irregular bowl movements and now the stool is black in color (but i don't know if its because of the Pepto Bismo or blood, there does seem to be red traces floating around the stool). Right now my cough is gone and with minor running nose and better feeling in my abdomen, but i'm still feeling tired and a bit nauseated and I'm not sure if its just a flu/stomach flu or something else. I had the H1N1 vaccine last October, and during this whole ordeal I did not have a Fever. Please help, thanks!
Sorry to hear you have been feeling so ill. You do sound like you have a flu-like illness. Pepto Bismol can give you black stools, but the fact that you may be having bloody diarrhea along with coughing up blood (hemoptysis) makes me more concerned. You should see your primary care physician for an exam and you can decide together whether more investigation is needed based on your symptoms. Young otherwise healthy guys usually recover from these things well, but your symptoms seem more severe than usual, so please do go to your physician.
Hi Dr. Keyes, so do I have the Flu, or possibly something else? I saw my doctor today, and I got an X-ray and a T-spot test for TB, but the tests havn't got back it. I was just wondering from my symptoms what diseases could it be? My doctor didn't think too much of it, she said I didn't have a fever and no swollen nodes so she just prescribed me some cough medicine and told me to get some Claritin. Would like to get a second opinion, thanks!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.